Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 71, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 9, 2007, 6:17 PM CDT for McCulloch County, Mason County, Menard County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2007, 6:17 PM CDT (23:17 UTC)
- Expired
- May 9, 2007, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Mason County, TX, McCulloch County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:55 PM CDT | HAIL 1 | Voca, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 092316 TORSJT TXC307-319-327-100000- /O.NEW.KSJT.TO.W.0071.070509T2317Z-070510T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 617 PM CDT WED MAY 9 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN MCCULLOCH COUNTY IN NORTH CENTRAL TEXAS... EAST CENTRAL MENARD COUNTY IN SOUTH CENTRAL TEXAS... NORTHWESTERN MASON COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 700 PM CDT * AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES NORTHEAST OF HEXT...OR ABOUT 17 MILES NORTHWEST OF MASON...MOVING NORTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... THE INTERSECTION OF US-190 AND RANCH ROAD 1311 AND US-377/US 87 NEAR THE MASON-MCCULLOCH COUNTY LINE BY 645 PM CDT... BRADY AND BRADY LAKE BY 700 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS. LAT...LON 3079 9956 3077 9940 3106 9912 3122 9947 $$
1 follow-up statement
000 WWUS54 KSJT 092334 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 633 PM CDT WED MAY 9 2007 TXC307-319-327-100000- /O.CON.KSJT.TO.W.0071.000000T0000Z-070510T0000Z/ MCCULLOCH TX-MENARD TX-MASON TX- 633 PM CDT WED MAY 9 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHWESTERN MASON...EAST CENTRAL MENARD AND SOUTHERN MCCULLOCH COUNTIES... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF US-190 AND RANCH ROAD 1311...OR ABOUT 9 MILES SOUTH OF BRADY... MOVING NORTHEAST AT 30 MPH. SPOTTERS HAVE RECENTLY SEEN FUNNEL CLOUDS WITH THESE STORMS. IN ADDITION GOLFBALL SIZE HAIL WILL BE POSSIBLE AS WELL. THE TORNADO WILL BE NEAR... BRADY LAKE AND VOCA BY 640 PM CDT... BRADY BY 645 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3079 9956 3077 9940 3106 9912 3122 9947 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 9, 3:50 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 9, 3:50 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 350 PM CDT WED MAY 9 2007 .UPDATE... UPDATED GRIDS/ZONES TO ADD TORNADO WATCH #262 UNTIL 11PM FOR CROCKETT...SCHLEICHER...SUTTON...MENARD...AND KIMBLE COUNTIES. 11 && .PREV DISCUSSION... /ISSUED 304 PM CDT WED MAY 9 2007/ THIS AFTERNOON...UPPER LEVEL LOW OVER NM. SW FLOW IN THE UPPER LEVELS OVER WC TX. IN THE LOWER LEVELS STATIONARY SURFACE BOUNDARY ACROSS WRN BOUNDARIES OF CWA. THIS UPPER LOW WILL SLOWLY MOVE ACROSS WC TX TONIGHT INTO THU. BY FRI MORNING...LOW IS PROGGED TO MOVE ACROSS SE TX COAST...INTO OPEN GULF BY FRI NIGHT. AS UPPER LOW MOVES ACROSS CWA...WILL INTERACT W/ SURFACE BOUNDARY. UPPER JET MAX OF 80-90KTS ACROSS SRN PARTS OF THE CWA TONIGHT INTO THU WILL AIDE IN ENHANCING CONVECTION. WILL CONTINUE FLASH FLOOD WATCH THROUGH 7AM FOR ONGOING AND CONTINUED EXPECTED CONVECTION TONIGHT. AS UPPER LOW MOVES SE. WILL SE POPS LOWER AS WE MOVE INTO FRI/SAT TIME FRAME W/ ONLY MINOR CHANCES FOR RAINFALL...MAINLY DAYTIME AND EVENING WITH HEATING. THINGS BEGIN TO DRY OUT BY THE LATTER HALF OF THE WEEKEND THROUGH THE REMAINDER OF THE FORECAST ACROSS WC TX... AS AN UPPER RIDGE SETS UP ACROSS THE MIDDLE PART OF THE U.S. .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 75 59 80 / 70 40 20 20 SAN ANGELO 57 80 57 81 / 60 30 10 20 JUNCTION 59 80 56 81 / 70 40 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 11
Hazardous weather outlook, May 9, 2:28 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CDT WED MAY 9 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 228 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT. A FEW OF THESE STORMS MAY BRIEFLY REACH SEVERE LEVELS...PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO. HOWEVER...THE MAIN THREAT WILL CONTINUE TO BE VERY HEAVY RAINFALL. WITH ANOTHER 1 TO 2 INCHES OF RAINFALL POSSIBLE BY THURSDAY MORNING...AND WITH THE SOILS ALREADY SATURATED BY THE RAINS FROM THE LAST WEEK... FLOODING OF LOW LYING AREAS WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH THURSDAY AND PERHAPS INTO FRIDAY AS WELL. HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, May 9, 4:24 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 424 PM CDT WED MAY 9 2007 TXZ066-092215- RUNNELS TX- 424 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT FOR RUNNELS COUNTY... AT 419 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF ROWENA...OR ABOUT 11 MILES WEST OF BALLINGER...MOVING NORTHEAST AT 20 MPH. SPOTTERS REPORTED A FUNNEL CLOUD WITH THIS STORM EARLIER. WHILE NO ROTATION WAS SPOTTED ON RADAR AND THE STORM WAS RELATIVELY WEAK...LOOK FOR POSSIBLE WARNINGS IF SPOTTERS REPORT ANOTHER FUNNEL WITH THE STORM. * THE THUNDERSTORM WILL BE NEAR... BALLINGER LAKE BY 440 PM CDT BALLINGER BY 445 PM CDT NORTON BY 450 PM CDT HATCHEL BY 505 PM CDT WINTERS AND WINTERS LITTLE ELM LAKE BY 515 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 4:25 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
425 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 1 SW ELDORADO 30.85N 100.61W
05/09/2007 E1.00 INCH SCHLEICHER TX LAW ENFORCEMENT
&&
MKEISERSpecial weather statement, May 9, 4:28 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 428 PM CDT WED MAY 9 2007 TXZ072-092230- TOM GREEN TX- 428 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR TOM GREEN COUNTY... AT 424 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER CHRISTOVAL...OR ABOUT 16 MILES SOUTH OF SAN ANGELO...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... WALL BY 450 PM CDT VANCOURT AND VERIBEST BY 500 PM CDT MERETA BY 510 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS.
Local storm report, May 9, 5:02 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
502 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD OZONA 30.71N 101.20W
05/09/2007 CROCKETT TX FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED FLOODING OF STREETS IN OZONA DUE
TO FLOODING OF DRAW. OFFICIALS HAVE CLOSED HIGHWAY 163
SOUTH OF OZONA AND HIGHWAY 290 EAST OF OZONA DUE TO
FLOODING. THE INTERSECTION OF HIGHWAYS 163 AND 137 3
MILES NORTH OF TOWN IS ALSO FLOODED.
&&
JMJSpecial weather statement, May 9, 5:18 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 518 PM CDT WED MAY 9 2007 TXZ066-092300- RUNNELS TX- 518 PM CDT WED MAY 9 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT FOR RUNNELS COUNTY... AT 515 PM CDT...A THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHEAST OF WINTERS...MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS. * THE THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 525 PM CDT CREWS BY 530 PM CDT
Local storm report, May 9, 6:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
614 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TORNADO 10 NNW HEXT 30.99N 99.61W
05/09/2007 MENARD TX LAW ENFORCEMENT
LAW ENFORECEMENT REPORTED A TORNADO NEAR THE MCCULLOCH
COUNTY LINE
&&
AMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 39 min |
| May 9, 10:54 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 66 min |
| May 9, 2:22 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 23 min |
| May 9, 2:42 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| May 9, 2:46 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 9, 2:55 PM CDT | Tornado Warning | SJT | Crockett | 35 min |
| May 9, 3:27 PM CDT | Tornado Warning | SJT | Crockett, Schleicher, Sutton | 48 min |
| May 9, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 60 min |
| May 9, 3:39 PM CDT | Tornado Warning | SJT | Shackelford, Throckmorton | 36 min |
| May 9, 3:56 PM CDT | Tornado Warning | SJT | Schleicher, Sutton | 64 min |
| May 9, 4:13 PM CDT | Flash Flood Warning | SJT | Schleicher, Sutton | 3 hr |
| May 9, 4:14 PM CDT | Tornado Warning | SJT | Throckmorton | 46 min |
| May 9, 4:35 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 40 min |
| May 9, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher, Sutton | 64 min |
| May 9, 5:20 PM CDT | Tornado Warning | SJT | Menard | 40 min |
| May 9, 5:37 PM CDT | Flash Flood Warning | SJT | Crockett | 4 hr |
| May 9, 5:48 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford | 3 hr |
| May 9, 5:53 PM CDT | Tornado Warning | SJT | Concho, McCulloch, Menard | 52 min |
| May 9, 6:01 PM CDT | Flash Flood Warning | SJT | Kimble, Menard | 6 hr |
| May 9, 6:34 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| May 9, 6:34 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Mason, San Saba | 4 hr |
| May 9, 6:48 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 42 min |
| May 9, 6:57 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 48 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.